Florida, 2006

Funnel Cloud in Florida, June 25, 2006

June 25, 2006 · NWS MLB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 1:50 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 1:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT SUN JUN 25 2006

...LOCALLY HEAVY RAIN POSSIBLE INTO MONDAY...

.DISCUSSION...

THROUGH TONIGHT...LOW LEVEL CIRCULATION EVIDENT OVER OSCEOLA COUNTY
AT PRESENT...AS PER LATEST SFC OBS AND VIS SAT IMAGES. CIRCULATION
EMBEDDED WITHIN BROADER SURFACE WAVE REACHING NE-SW THROUGH THE
PENINSULA. PRECIP TO THE NORTH OF THE CIRCULATION CENTER HAS A
WESTWARD COMPONENT TO THE MOVEMENT WHILE ACTIVITY TO THE SOUTH IS
DRIFTING MORE NORTHWARD NEAR THE EAST COAST. WEAK VORTS ROTATING
AROUND MID/UPPER LOW JUST OFF FL SE COAST ACTING TO ENHANCE ACTIVITY
AS WELL. 12Z WRF-NAM AND GFS KEEP SURFACE TROF OVER PENINSULA
OVERNIGHT AND DRIFT THE LOW ALOFT OVER THE PENINSULA. THIS WILL KEEP
EC FL IN A VERY MOIST AIR MASS AND KEEP RAIN CHANCES ON THE HIGH
SIDE. FOR TONIGHT...HAVE INDICATED HIGHEST POPS OVER THE SOUTHERN
SECTIONS OF EC FL WHERE BETTER LOW LEVEL CONVERGENCE WILL EXIST...
HAVE INDICATED LIKELY POPS SOUTHERN 3 COUNTIES...AND SCATTERED OVER
THE REST OF THE AREA.

MONDAY...WEAK SFC LOW AND LOW-MID LVL VORT CENTER ACROSS NRN
SECTIONS EARLY MONDAY MORNING SHOULD CONTINUE TO LIFT NNE/NE OFF THE
NE FL COAST BY LATE MONDAY AFTERNOON IN RESPONSE TO TROUGH DIGGING
SE TWD THE MID MS VALLEY. CONTINUED DEEP MOISTURE ASSOCIATED WITH
THE CIRCULATION OF THE UPPER LOW AND DEVELOPING SW FLOW ON THE SRN
PERIPHERY OF THE LOW LVL SYSTEM WILL SPELL ANOTHER DAY WITH HIGH
RAIN CHANCES FOR EAST CENTRAL FLORIDA. MUCH LIKE THIS AFTERNOON...
EXPECT SOME LOCALLY HEAVY RAIN WITH TROPICAL DOWNPOURS IN SHOWERS
AND STORMS. MID LVL STEERING FLOW WILL BE FROM THE SW/WSW BY LATE
AFTERNOON SO WILL HAVE TO BE ON THE WATCH FOR ANY TRAILING RAIN
BANDS THAT TRACK OVER THE SAME AREAS. HAVE INCREASED POPS TO 70 PCT
WITH THE HIGHEST CHANCES FROM MID DAY THROUGH THE AFTERNOON WITH
DAYTIME HEATING.

TUE...SFC LOW WILL CONTINUE TO TRACK NWD TWD THE CAROLINAS AND VA
THROUGH THE DAY WITH DEEP LAYER SW FLOW LEFT ACROSS OUR AREA IN THE
WAKE OF THE DEPARTING SYSTEM. MEAN MOISTURE WILL DECREASE BUT THERE
WILL STILL BE ADEQUATE MOISTURE FOR SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS. THE STORMS ARE EXPECTED TO TRACK TWD THE EAST COAST
BY THE MID TO LATE AFTERNOON WITH SW STEERING FLOW. SHOULD SEE HIGHS
A FEW DEGS HIGHER...AROUND 90 FOR MUCH OF THE FORECAST AREA.

WED-SUN...NO BIG CHANGES EXPECTED FOR LATE WEEK WITH POPS MAINLY IN
THE 30-40 PCT RANGE AS MEAN MOISTURE DECREASES A BIT (ESPEC ACROSS
THE NRN PENINSULA) AS SFC RIDGE AXIS NUDGES ONLY SLOWLY NWD TWD S
FL. HAVE INCREASED POPS A BIT FOR INLAND SECTIONS OF THE TREASURE
COAST AND OKEECHOBEE COUNTY THROUGH LATE WEEK WHERE SLIGHTLY DEEPER
MOISTURE IS EXPECTED. BY THE WEEKEND...SFC AND LOW LVL RIDGE AXIS
CONTINUE TO LIFT NWD WITH DEEPER SE FLOW AND SOME DEEPER MOISTURE
RETURNING TO THE PENINSULA AROUND THE ATLC RIDGE. WILL KEEP POPS IN
THE SCATTERED RANGE CLOSE TO 40 PCT FOR DAYS 6 AND 7.

&&

.MARINE...WINDS ACROSS THE OFFSHORE WATERS WILL INCREASE MON AND MON
NGT TO BORDERLINE SCEC (15-20 KTS) AS GRADIENT INCREASES BETWEEN THE
ATLC HIGH AND SFC LOW DEVELOPING ACROSS THE SE IN RESPONSE TO THE
DIGGING TROUGH ACROSS THE MID WEST. WILL BRING WINDS UP TO 15-17
KNOTS AND SEAS 4-6 FT WITH THE HIGHEST SEAS ACROSS THE OFFSHORE
WATERS. SW FLOW WILL CONTINUE INTO TUE AND THEN BEGIN TO LIGHTEN
WED-FRI WITH A MORE TYPICAL AFTERNOON SEA BREEZE REGIME SETTING UP
WITH SFC RIDGE AXIS NEARBY.

&&

.AVIATION...AREAS MVFR/LCL IFR CIGS WILL PERSIST WITH SHOWERS AND A
FEW STORMS THROUGH THE OVERNIGHT HOURS. CONTINUED HIGH COVERAGE OF
SHOWERS/STORMS ON MON WILL AGAIN RESULT IN CIG/VSBY REDUCTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  88  74  90 /  40  70  30  40
MCO  75  89  74  92 /  40  70  30  40
MLB  75  88  73  90 /  40  70  30  40
VRB  75  88  72  90 /  50  70  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GLITTO
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 25, 9:25 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EDT SUN JUN 25 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
252230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1025 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS
EAST CENTRAL FLORIDA TODAY. THESE STORMS WILL MOVE TO THE
NORTHWEST AT AROUND 10 MPH. STORMS ARE MOST LIKELY TO OCCUR OVER
THE INTERIOR SECTIONS. THE PRIMARY THREAT FROM STORMS TODAY WILL
BE CLOUD TO GROUND LIGHTNING STRIKES. MOVE INDOORS AT THE FIRST
SIGN OF A STORM.

...FLOOD IMPACT...
A FEW AREAS MAY RECEIVE MORE THAN ONE ROUND OF SHOWERS AND STORMS
TODAY...RESULTING IN LOCALLY HEAVY RAINFALL. MINOR FLOODING OF
STREETS AND LOW LYING AREAS MAY OCCUR.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT OF RIP
CURRENTS AT THE ATLANTIC BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT
OF A LIFE GUARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE MONDAY AS
THE LOW PRESSURE SYSTEM LIFTS NORTHEAST INTO THE FLORIDA PANHANDLE.
COVERAGE OF SHOWERS AND STORMS WILL DECREASE TO SCATTERED TUESDAY
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

In the hours before

Special weather statement, Jun 25, 2:29 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT SUN JUN 25 2006

FLZ144-252015-
SOUTHERN LAKE COUNTY-
329 PM EDT SUN JUN 25 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
SOUTH CENTRAL LAKE COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR CLERMONT.  THE
STORM WAS DRIFTING WEST NORTHWEST.

IN ADDITION TO STRONG WIND GUSTS...FREQUENT LIGHTNING AND VERY HEAVY
DOWNPOURS WILL OCCUR WITH THIS STORM.  STAY INDOORS UNTIL THE STORM
PASSES.

RL

The radar

The Melbourne radar (KMLB), 79 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Orange

When
June 25, 4:00 PM EST
Where
Orange County, Orlando Intl Arpt
Reported by
BROADCAST MEDIA
Coordinates
28.514, -81.323 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520877.